Alert archive / Texas / Red Flag Warnings in 2014
Red Flag Warning 20, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at Apr 28, 2014, 11:20 AM CDT for 7 counties in Texas; Cimarron County, Oklahoma. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2014, 11:20 AM CDT (16:20 UTC)
- Expired
- Apr 28, 2014, 8:48 PM CDT
- In force
- 9 hr
- Issued by
- NWS Amarillo, TX
Counties Cimarron County, OK, Armstrong County, TX, Dallam County, TX, Deaf Smith County, TX, Hartley County, TX, Oldham County, TX, Potter County, TX, Randall County, TX
The radar
The Amarillo radar (KAMA), 62 km from the middle of the area, began a volume at 16:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 4.3 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -147 J/kg
- Mixed-layer LCL
- 1755 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
238 WWUS84 KAMA 281620 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 1120 AM CDT MON APR 28 2014 OKZ001-TXZ001-006-011-012-016>018-282100- /O.NEW.KAMA.FW.W.0020.140428T1620Z-140429T0300Z/ CIMARRON-DALLAM-HARTLEY-OLDHAM-POTTER-DEAF SMITH-RANDALL- ARMSTRONG- 1120 AM CDT MON APR 28 2014 ...RED FLAG WARNING IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FOR THE WESTERN TEXAS AND OKLAHOMA PANHANDLES AND ALSO THE SOUTH CENTRAL TEXAS PANHANDLE... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING. * AFFECTED AREA...IN OKLAHOMA...CIMARRON. IN TEXAS...DALLAM... HARTLEY...OLDHAM...POTTER...DEAF SMITH...RANDALL AND ARMSTRONG. * 20 FOOT WINDS...WEST 20 TO 25 MPH WITH GUSTS TO 30 MPH. * RELATIVE HUMIDITY...10 TO 15 PERCENT. * TIMING...THROUGH 10 PM THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. && $$ SCHNEIDER FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE)
2 follow-up statements
568 WWUS84 KAMA 282036 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 336 PM CDT MON APR 28 2014 OKZ001-TXZ001-006-011-012-016>018-290300- /O.CON.KAMA.FW.W.0020.000000T0000Z-140429T0300Z/ CIMARRON-DALLAM-HARTLEY-OLDHAM-POTTER-DEAF SMITH-RANDALL- ARMSTRONG- 336 PM CDT MON APR 28 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FOR THE WESTERN TEXAS AND OKLAHOMA PANHANDLES AND ALSO THE SOUTH CENTRAL TEXAS PANHANDLE... * AFFECTED AREA...IN OKLAHOMA...CIMARRON. IN TEXAS...DALLAM... HARTLEY...OLDHAM...POTTER...DEAF SMITH...RANDALL AND ARMSTRONG. * 20 FOOT WINDS...WEST 20 TO 25 MPH WITH GUSTS TO 30 MPH. * RELATIVE HUMIDITY...5 TO 15 PERCENT. * TIMING...THROUGH 10 PM THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. && $$ SCHNEIDER FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE)
107 WWUS84 KAMA 290148 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 848 PM CDT MON APR 28 2014 OKZ001-TXZ001-006-011-012-016>018-290300- /O.CAN.KAMA.FW.W.0020.000000T0000Z-140429T0300Z/ CIMARRON-DALLAM-HARTLEY-OLDHAM-POTTER-DEAF SMITH-RANDALL- ARMSTRONG- 848 PM CDT MON APR 28 2014 ...RED FLAG WARNING IS CANCELLED FOR THE WESTERN TEXAS AND OKLAHOMA PANHANDLES AND ALSO THE SOUTH CENTRAL TEXAS PANHANDLE... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE RED FLAG WARNING. $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Apr 28, 8:55 AM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, Apr 28, 8:55 AM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
855 AM CDT MON APR 28 2014
.UPDATE...
ADDED ISOLATED SPRINKLES ACROSS THE NORTHEAST PANHANDLES THIS
MORNING. IT LOOKS LIKE THESE ARE BEING DRIVEN BY THE LEFT EXIT
REGION OF A POTENT 135 KT JET AND A WEAK LOBE OF VORTICITY
PINWHEELING AROUND THE CLOSED UPPER LOW ACROSS NEBRASKA. NOT
EXPECTING MUCH IN THE WAY OF ACCUMULATION AS THE SUB-CLOUD LAYER
REMAINS QUITE DRY. HOWEVER, RADAR SHOWS SOME EMBEDDED 40 DBZ ECHOES
WITHIN THIS BAND OF PRECIPITATION, SO 0.01 OF AN INCH OF RAIN
WOULDN'T TOTALLY BE OUT OF THE QUESTION UNDERNEATH THE HIGHER ECHOES.
WE ALSO ADDED BLOWING DUST TO THE SOUTHWESTERN TEXAS PANHANDLE AND
THE NORTHEAST PANHANDLES THIS AFTERNOON. FAVORABLE WIND TRAJECTORIES
OUT OF SOUTHEAST COLORADO, PARTICULARLY NEAR LAMAR, WILL LIKELY LEAD
TO ANOTHER ROUND OF BLOWING DUST NORTH OF A BOISE CITY TO LIPSCOMB
LINE. WE DON'T THINK VISIBILITIES WILL DROP BELOW 1 MILE TO WARRANT
AN ADVISORY, BUT WE'LL WATCH IT CLOSELY THROUGHOUT THE DAY.
JACKSON/SCHNEIDER
&&
.PREV DISCUSSION... /ISSUED 529 AM CDT MON APR 28 2014/
AVIATION...
VFR CONDITIONS WILL PREVAIL THROUGH THIS TAF ISSUANCE. THE MAIN
AVIATION CONCERNS WILL BE INCREASING WINDS OUT OF THE NORTH DURING
THE DAY TODAY THEN ONCE AGAIN TOMORROW MORNING. TODAY WINDS WILL
RANGE FROM 15 TO 24 KT SUSTAINED WITH GUSTS UP TO 35 KT. THERE WILL
BE A CHANCE FOR BLOWING DUST AT EACH TERMINAL TODAY AND TOWARDS THE
END OF THIS TAF ISSUANCE BUT UNCERTAINTY ON TIMING AND HOW LOW
VISIBILITIES COULD GO IS TOO HIGH TO INCLUDE IN PREVAILING CONDITIONS.
PREV DISCUSSION... /ISSUED 317 AM CDT MON APR 28 2014/
DISCUSSION...
FRONT HAS NOW COMPLETELY MOVED THROUGH THE AREA LEAVING BEHIND IT A
FEW SHOWERS ACROSS THE TEXAS PANHANDLE. THESE SHOWERS ARE LIGHT AND
VERY LITTLE IS ACTUALLY MAKING IT TO THE GROUND. UNFORTUNATELY FOR
MANY RESIDENTS THIS WILL BE THE MOST RAIN THEY WILL SEE FOR AT LEAST THE
NEXT 7 DAYS.
BREEZY AND DRY CONDITIONS CAN BE EXPECTED TODAY BEHIND THE FRONT AS
THE ASSOCIATED UPPER LEVEL LOW MOVES NORTHEAST AWAY FROM THE AREA.
BIGGEST STORY FOR MANY WILL BE THE CHANCES TO REACH NEAR OR BELOW
FREEZING TEMPERATURES THE NEXT FEW NIGHTS. MOST LOCATIONS ACROSS THE
PANHANDLES ARE A WEEK OR SO PAST THE AVERAGE LAST FREEZE DATE.
WILL GO AHEAD AND ISSUE A FREEZE WATCH FOR THE CIMARRON, DALLAM, AND
HARTLEY COUNTIES FOR TONIGHT. THE NEXT COUPLE OF NIGHTS AFTER THAT
ALSO HAVE A CHANCE TO SEE FREEZING TEMPS ACROSS A LARGER AREA.
HOWEVER WILL HOLD OFF ON ISSUING A FREEZE WATCH FOR THOSE DAYS TO
AVOID ANY CONFUSION IN TRYING TO INTERPRET THE VARIOUS WATCHES.
NEXT CHANCE OF RAIN WILL BE TOMORROW IN THE NORTHEAST AS WRAP AROUND
MOISTURE FROM THE UPPER LEVEL LOW SPINS ITS WHEELS NEAR THE GREAT
LAKES. CHANCES LOOK PRETTY MARGINAL FOR THE TEXAS AND OKLAHOMA
PANHANDLE ANSD THINK THAT KAMSAS AND THE MAIN BODY OF OKLAHOMA STAND
A BETTER CHANCE OF SEEING MUCH NEEDED RAINFALL. UNFORTUNATELY MOST OF
THE AREA HAS A BETTER CHANCE TO SEE GUSTY NORTHWEST WINDS DURING THE
DAYTIME HOURS.
TEMPERATURES THROUGH THE WORK WEEK LOOK TO REMAIN BELOW AVERAGE AS
WE WILL HAVE NORTH/NORTHWESTERLY WINDS TILL THE WEEKEND. SLIGHT
RIDGING STARTS TO BUILD IN OVER THE WEEKEND ALLOWING TEMPS TO CLIMB
BACK ABOVE AVERAGE.
FIRE WEATHER...
ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE ACROSS
THE TEXAS AND OKLAHOMA PANHANDLES LATE THIS MORNING AND INTO THE
EVENING. THE SOUTHWESTERN TEXAS PANHANDLE AND THE EASTERN OKLAHOMA
PANHANDLE HAVE THE GREATEST CHANCE OF SEEING CRITICAL FIRE WEATHER
CONDITIONS TODAY. ONCE AGAIN ELEVATED FIRE WEATHER CONDITIONS WILL
BE POSSIBLE ON TUESDAY ACROSS THE AREA WITH VERY GUSTY WINDS,
HOWEVER AT THIS TIME IT LOOKS LIKE RELATIVE HUMIDITY VALUES SHOULD
STAY ABOVE 20 PERCENT. NO FIRE WEATHER CONDITIONS ARE EXPECTED
WEDNESDAY THROUGH THE END OF THE WORK WEEK AND THE UPCOMING WEEKEND.
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FREEZE WATCH FROM LATE TONIGHT THROUGH TUESDAY MORNING FOR THE
FOLLOWING ZONES: DALLAM...HARTLEY.
OK...FREEZE WATCH FROM LATE TONIGHT THROUGH TUESDAY MORNING FOR THE
FOLLOWING ZONES: CIMARRON.
&&
KS/JJHazardous weather outlook, Apr 28, 9:01 AM CDT, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 901 AM CDT MON APR 28 2014 OKZ001>003-TXZ001>020-282100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 901 AM CDT MON APR 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TODAY AND TONIGHT. ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS THE TEXAS AND OKLAHOMA PANHANDLES LATE THIS MORNING THROUGH THE EVENING HOURS DUE TO BREEZY WINDS AND RELATIVE HUMIDITY VALUES DROPPING TO BETWEEN 10 TO 15 PERCENT. PATCHY BLOWING DUST CAN BE EXPECTED ACROSS THE SOUTHWEST TEXAS PANHANDLE...AND ALSO ACROSS THE NORTHEAST TEXAS AND MUCH OF THE OKLAHOMA PANHANDLES THIS AFTERNOON. A FREEZE WATCH IS IN EFFECT FOR THE FAR NORTHWEST TEXAS AND OKLAHOMA PANHANDLE STARTING LATE TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A FREEZE WATCH IS IN EFFECT FOR TUESDAY MORNING. STRONG NORTHERLY WINDS ARE EXPECTED ON TUESDAY BEHIND A COLD FRONT. A WIND ADVISORY OR HIGH WIND WATCH MAY BE NEEDED ACROSS MUCH OF THE PANHANDLES. ALSO...AREAS OF BLOWING DUST ON TUESDAY COULD REDUCE VISIBILITIES TO AROUND ONE TO THREE MILES OR LESS. .SPOTTER INFORMATION STATEMENT... AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR CRITICAL FIRE WEATHER CONDITIONS LATE THIS MORNING THROUGH THE EVENING. ELEVATED TO MARGINALLY CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE AGAIN ON TUESDAY. SCHNEIDER/JACKSON/BUFFALO
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 3:43 AM CDT | Freeze Watch | AMA | Dallam, Hartley | 12 hr |
| Apr 28, 2:20 PM CDT | Special Weather Statement | AMA | Wheeler | 25 min |
| Apr 28, 3:19 PM CDT | Freeze Watch | AMA | Dallam, Deaf Smith, Hartley, Moore, Oldham, Sherman | 24 hr |
| Apr 28, 3:19 PM CDT | High Wind Watch | AMA | Dallam, Hansford, Hartley, Moore, Ochiltree, Sherman | 7 hr |
| Apr 28, 3:19 PM CDT | Wind Advisory | AMA | Armstrong, Carson, Collingsworth, Deaf Smith, Donley, Gray and 8 more | 30 hr |
Nearby
Red Flag Warnings in Texas, 2014Red Flag Warnings in Oklahoma, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.